Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have mild gastritis antrum with no h pylori. Priscribed pantoprazole. Risk of developing gastric cancer?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I had an endoscopy and was diagnosed with mild gastritis antrum with no h pylori. I was prescribed pantoprazole 40mg once daily for a month, then reduce to 20mg once per day. I was also told that i could reduce this further if i felt comfortable. My pain is a lot better and i have stopped all medication. I still have slight discomfort centre of my chest and if i take some gaviscon this helps. I had some digestion problems with strange coloured bm - sometimes green and sometimes yellow. I had a ct scan with contrast that came back all clear. Does this mean i have autoimune gastritis and are therefore at a higher risk of developing gastric cancer? I am 50 years of age, female, 5 ft 2 inches in height and weigh 8 stones. I am very worried about the risk of cancer!!
Posted Sat, 11 May 2013 in Cancer
Answered by Dr. Charles S Narasi 1 hour later

Thank you for your query.

I am glad to hear that you don't have H.Pylori.

Most of the mild gastritis that we see on endoscopy is nothing more than a mild inflammation that really does not cause harm. I am glad that you are essentially asymptomatic except for occasional discomfort.
For this you can take Pantoprazole on an as needed basis. This will work. As for your specific question regarding gastric cancer, again H.Pylori is considered a cancer causing agent.

Autoimmune gastritis that you mention is associated with Pernecious Anemia that causes B-12 deficiency.

That is not the same as the mild gatritis that you have. I would not worry about that in your case.

You are good in weight as to your height.

I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor